Alert archive / Colorado / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 50, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 6, 2018, 8:19 PM MDT for Baca County, Colorado. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2018, 8:19 PM MDT (02:19 UTC)
- Expired
- Jun 6, 2018, 9:00 PM MDT
- In force
- 41 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Baca County, CO
The radar
The Dodge City radar (KDDC), 211 km from the middle of the area, began a volume at 02:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.3 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2034 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 2975 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted.
488
WUUS55 KPUB 070219
SVRPUB
COC009-070300-
/O.NEW.KPUB.SV.W.0050.180607T0219Z-180607T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
819 PM MDT WED JUN 6 2018
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
Southeastern Baca County in southeastern Colorado...
* Until 900 PM MDT.
* At 819 PM MDT, a severe thunderstorm was located 12 miles south of
Stonington, or 20 miles northwest of Elkhart, moving north at 10
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Stonington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3700 10206 3700 10254 3732 10244 3732 10204
TIME...MOT...LOC 0219Z 182DEG 10KT 3712 10223
HAIL...1.00IN
WIND...60MPH
$$
284 follow-up statements
434
WWUS55 KPUB 070225
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
825 PM MDT WED JUN 6 2018
COC009-070300-
/O.CON.KPUB.SV.W.0050.000000T0000Z-180607T0300Z/
Baca CO-
825 PM MDT WED JUN 6 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM MDT
FOR SOUTHEASTERN BACA COUNTY...
At 825 PM MDT, a severe thunderstorm was located 11 miles south of
Stonington, or 21 miles northwest of Elkhart, moving north at 20 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Rural areas of southeast Baca county.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3700 10206 3700 10254 3732 10244 3732 10204
TIME...MOT...LOC 0225Z 186DEG 16KT 3715 10224
HAIL...1.50IN
WIND...60MPH
$$
28618
WWUS55 KPUB 070236
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
836 PM MDT WED JUN 6 2018
COC009-070300-
/O.CON.KPUB.SV.W.0050.000000T0000Z-180607T0300Z/
Baca CO-
836 PM MDT WED JUN 6 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM MDT
FOR SOUTHEASTERN BACA COUNTY...
At 835 PM MDT, a severe thunderstorm was located 11 miles southwest
of Stonington, or 22 miles northwest of Elkhart, moving west at 5
mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
rural areas of southeast Baca county.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3700 10206 3700 10254 3732 10244 3732 10204
TIME...MOT...LOC 0235Z 093DEG 6KT 3715 10226
HAIL...1.50IN
WIND...60MPH
$$
28228
WWUS55 KPUB 070249
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
849 PM MDT WED JUN 6 2018
COC009-070300-
/O.CON.KPUB.SV.W.0050.000000T0000Z-180607T0300Z/
Baca CO-
849 PM MDT WED JUN 6 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM MDT
FOR SOUTHEASTERN BACA COUNTY...
At 849 PM MDT, a severe thunderstorm was located 9 miles south of
Stonington, or 20 miles northwest of Elkhart, moving northeast at 15
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Rural areas of southeast Baca county.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3732 10244 3732 10204 3700 10206 3700 10254
TIME...MOT...LOC 0249Z 215DEG 14KT 3716 10221
HAIL...1.00IN
WIND...60MPH
$$
28695
WWUS55 KPUB 070304
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
904 PM MDT WED JUN 6 2018
COC009-070313-
/O.EXP.KPUB.SV.W.0050.000000T0000Z-180607T0300Z/
Baca CO-
904 PM MDT WED JUN 6 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BACA COUNTY HAS
EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been allowed to expire. However small
hail, gusty winds and heavy rain are still possible with this
thunderstorm.
LAT...LON 3732 10244 3732 10204 3700 10206 3700 10254
TIME...MOT...LOC 0303Z 182DEG 10KT 3720 10221
$$
28What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:49 PM MDT, 4 hours 30 minutes earlier.
Area forecast discussion, Jun 6, 3:49 PM MDT, 4 hours 30 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 349 PM MDT Wed Jun 6 2018 .SHORT TERM...(This evening through Thursday) Issued at 349 PM MDT Wed Jun 6 2018 .Tonight...High resolution models continue to show weak convection developing along the Palmer Divide during the afternoon. Convection intensifies as it moves into the more moist lower levels east of El Paso County during the later afternoon. The models have been trending keeping the stronger convection out of eastern Kiowa County, but will still continue severe chances into the evening. Will have to watch for convection building westward in the evening, but trend is to keep any of this convection late in the evening north of the CWA. Further south, models show convection developing over Baca County associated with convergence along the dry line. Dew point at Springfield is decreasing this afternoon. Suspect models are correct that convection will strengthen as it moves into Kansas. Outflow from convection should bring a surge of moisture westward during the evening and overnight. .Thursday...Another day similar to Wednesday with southwest flow aloft. Low level moisture will mix out over much of the eastern plains during the day. SPC has marginal risk over portions of the eastern plains and this looks reasonable especially in the evening. The chances for any strong storms increase towards the north. Humidities will be below 15 percent over much of the region, but winds will be below red flag criteria. --PGW-- .LONG TERM...(Thursday night through next Wednesday) Issued at 349 PM MDT Wed Jun 6 2018 Main meteorological challenges during the longer term include but are not limited to near critical/critical fire weather concerns at times, continued above seasonal temperatures(at least into Monday) in combination with isolated primarily afternoon/evening thunderstorm potential nearly each day(with stronger storms possible over far eastern sections at times). Also, the potential exists that precipitation/storm activity may begin to increase beginning by later Monday. Recent longer range forecast model soundings, computer simulations and PV/Precipitable water analysis indicate healthy upper ridge centered over northern old Mexico at 00Z Friday will become re-positioned over south and southeastern New Mexico by 00Z Saturday and then remain centered over/near this area into early next week. Initially, deepest atmospheric moisture is projected over far eastern and north-central sections of the forecast district into Thursday night and then again from later Friday into Friday night, which matches relatively well with SPC's latest marginal severe convective outlook. Elsewhere, any storms that are able to develop during this time-frame are projected to be more high-base/gusty wind potential type storms. It still appears that generally unseasonably warm and dry conditions(outside of isolated thunderstorms) will then be noted over the majority of the forecast district from this weekend into Monday with gradient winds expected to increase from later this weekend into Monday(which will have the potential of increasing the fire weather threat). As always, WFO Pueblo will monitor closely. Also, even though this is several days away, the potential also exists that a cooler and more moist easterly surface pattern may develop over the forecast district from later Monday into at least next Wednesday(favoring eastern locations with the potential of some beneficial precipitation in combination with strong to possibly severe thunderstorms at times during this time-frame). Time will tell. As briefly touched upon earlier, above to well-above seasonal early to mid-June minimum and maximum temperatures should continue over the forecast district into Monday, with the potential for cooler temperatures by next Tuesday and Wednesday. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 349 PM MDT Wed Jun 6 2018 VFR at all TAF sites. May be a period of gusty east to northeast winds at KPUB and KCOS during the evening due to outflow from convection well to the east. On Thursday, chances for afternoon thunderstorms at KCOS are so slight that any mention is left out of the TAF. --PGW-- && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 6, 11:30 AM MDT, 8 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1130 AM MDT Wed Jun 6 2018 COZ058>089-093>099-071730- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1130 AM MDT Wed Jun 6 2018 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Isolated thunderstorms will be possible over the mountains this afternoon and evening. The primary hazards with any thunderstorm that develops will be gusty winds to 50 mph and lightning. One or two storms may also develop along the Palmer Divide and near the Kansas border late this afternoon, with gusty winds up 60 mph, hail up to quarter size and lightning the main storm threats. The greatest threat for severe weather will be in eastern Kiowa County. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Isolated thunderstorms will be possible over the mountains once again on Thursday and Friday, with the main weather hazards with any thunderstorm that develops being gusty winds to 50 mph and lightning. There also remains the potential for a few strong to severe storms across the Southeast Plains both days, with gusty winds up 60 mph, hail up to quarter size and lightning the main storm threats. The greatest threat for severe storms will be near the Kansas border. Isolated afternoon and evening thunderstorms will be possible across Southeast Colorado on Saturday, and again early next week, with main hazards being gusty winds to 50 mph and lightning. Increasing southwest flow aloft this weekend will lead to increasing fire danger across western portions of the area on Friday and Saturday, and across all of South Central and Southeast Colorado on Sunday. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible late this afternoon and this evening along the Palmer Divide and over the far southeast plains near the Kansas border. 06/77
In the hours before
Special weather statement, Jun 6, 4:18 PM MDT, 4 hours 1 minute before
Special Weather Statement National Weather Service Pueblo CO 418 PM MDT WED JUN 6 2018 COZ099-062245- Springfield Vicinity/Baca County CO- 418 PM MDT WED JUN 6 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BACA COUNTY UNTIL 445 PM MDT... At 418 PM MDT, Doppler radar was tracking a strong thunderstorm 14 miles north of Kenton, or 27 miles southwest of Springfield. This storm was nearly stationary. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of southwestern Baca County. LAT...LON 3722 10282 3700 10282 3700 10308 3721 10305 TIME...MOT...LOC 2218Z 076DEG 1KT 3711 10295 28
Special weather statement, Jun 6, 7:09 PM MDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Pueblo CO
709 PM MDT WED JUN 6 2018
COZ099-070145-
Springfield Vicinity/Baca County CO-
709 PM MDT WED JUN 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BACA COUNTY UNTIL
745 PM MDT...
At 708 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles south of Stonington, or 16 miles northwest of Elkhart, moving
northeast at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This storm will remain over mainly rural areas of southeastern Baca
County.
LAT...LON 3701 10211 3711 10230 3740 10211 3736 10204
3707 10204
TIME...MOT...LOC 0108Z 216DEG 18KT 3712 10216
28Local storm report, Jun 6, 7:22 PM MDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
722 PM MDT WED JUN 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM TSTM WND GST 11 SSE STONINGTON 37.15N 102.12W
06/06/2018 E60 MPH BACA CO TRAINED SPOTTER
&&Local storm report, Jun 6, 7:47 PM MDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
747 PM MDT WED JUN 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL 11 SSE STONINGTON 37.15N 102.12W
06/06/2018 M0.88 INCH BACA CO TRAINED SPOTTER
&&Local storm report, Jun 6, 8:10 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
810 PM MDT WED JUN 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM NON-TSTM WND GST 8 S SPRINGFIELD 37.28N 102.61W
06/06/2018 M58 MPH BACA CO ASOS
ASOS STATION SPD, 8 S SPRINGFIELD.
&&Special weather statement, Jun 6, 8:15 PM MDT, 4 minutes before
Special Weather Statement National Weather Service Pueblo CO 815 PM MDT WED JUN 6 2018 COZ099-070245- Springfield Vicinity/Baca County CO- 815 PM MDT WED JUN 6 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BACA COUNTY UNTIL 845 PM MDT... At 815 PM MDT, Doppler radar was tracking a strong thunderstorm 13 miles south of Stonington, or 19 miles west of Elkhart, moving north at 10 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. This storm will remain over mainly rural areas of southeastern Baca County. LAT...LON 3700 10205 3701 10241 3730 10238 3728 10204 TIME...MOT...LOC 0215Z 182DEG 10KT 3711 10223 28
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:16 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 44 min |
| Jun 6, 8:15 PM MDT | Special Weather Statement | PUB | Baca | 30 min |
| Jun 7, 3:40 PM MDT | Special Weather Statement | PUB | El Paso | 50 min |
| Jun 7, 5:10 PM MDT | Special Weather Statement | PUB | El Paso | 35 min |
| Jun 7, 5:33 PM MDT | Special Weather Statement | PUB | Pueblo | 27 min |
| Jun 7, 5:46 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Pueblo | 29 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.